Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 308, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Dec 4, 2012, 12:50 PM CST for 4 parishes in Louisiana. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 4, 2012, 12:50 PM CST (18:50 UTC)
- Expired
- Dec 4, 2012, 1:30 PM CST
- In force
- 40 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Bienville Parish, LA, Jackson Parish, LA, Lincoln Parish, LA, Union Parish, LA
The radar
The Shreveport radar (KSHV), 104 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 6.8 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 879 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 565 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
902
WUUS54 KSHV 041850
SVRSHV
LAC013-049-061-111-041930-
/O.NEW.KSHV.SV.W.0308.121204T1850Z-121204T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1250 PM CST TUE DEC 4 2012
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN JACKSON PARISH IN NORTH CENTRAL LOUISIANA...
LINCOLN PARISH IN NORTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITIES OF...RUSTON...GRAMBLING...
SOUTH CENTRAL UNION PARISH IN NORTH CENTRAL LOUISIANA...
NORTHEASTERN BIENVILLE PARISH IN NORTHWEST LOUISIANA...
* UNTIL 130 PM CST
* AT 1247 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF ARCADIA...OR 14
MILES SOUTHWEST OF GRAMBLING...AND MOVING EAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SIMSBORO...VIENNA...UNIONVILLE...EROS...D ARBONNE AND CHOUDRANT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3236 9241 3237 9297 3255 9302 3259 9291
3258 9288 3260 9288 3276 9244
TIME...MOT...LOC 1849Z 251DEG 17KT 3245 9292
$$
202 follow-up statements
099
WWUS54 KSHV 041857
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1257 PM CST TUE DEC 4 2012
LAC013-049-061-111-041930-
/O.CON.KSHV.SV.W.0308.000000T0000Z-121204T1930Z/
UNION LA-LINCOLN LA-JACKSON LA-BIENVILLE LA-
1257 PM CST TUE DEC 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CST
FOR BIENVILLE...JACKSON...LINCOLN AND UNION PARISHES...
AT 1256 PM CST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF ARCADIA...OR 11 MILES
SOUTHWEST OF GRAMBLING...MOVING EAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SIMSBORO...VIENNA...UNIONVILLE...RUSTON...EROS...D ARBONNE AND
CHOUDRANT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3236 9241 3237 9297 3256 9296 3259 9292
3258 9288 3260 9288 3276 9244
TIME...MOT...LOC 1857Z 251DEG 17KT 3246 9288
$$
20612 WWUS54 KSHV 041917 SVSSHV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 117 PM CST TUE DEC 4 2012 LAC111-041926- /O.CAN.KSHV.SV.W.0308.000000T0000Z-121204T1930Z/ UNION LA- 117 PM CST TUE DEC 4 2012 ...THE SEVERE THUNDERSTORM WARNING FOR UNION PARISH IS CANCELLED... LAT...LON 3255 9289 3266 9244 3236 9241 3237 9287 TIME...MOT...LOC 1916Z 266DEG 15KT 3244 9280 $$ LAC013-049-061-041930- /O.CON.KSHV.SV.W.0308.000000T0000Z-121204T1930Z/ LINCOLN LA-JACKSON LA-BIENVILLE LA- 117 PM CST TUE DEC 4 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CST FOR BIENVILLE...JACKSON AND LINCOLN PARISHES... AT 113 PM CST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF SIMSBORO...OR 9 MILES SOUTHWEST OF GRAMBLING...MOVING EAST AT 15 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VIENNA...RUSTON...EROS AND CHOUDRANT PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3255 9289 3266 9244 3236 9241 3237 9287 TIME...MOT...LOC 1916Z 266DEG 15KT 3244 9280 $$ 20
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 4, 10:32 AM CST, 2 hours 18 minutes earlier.
Area forecast discussion, Dec 4, 10:32 AM CST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 1032 AM CST TUE DEC 4 2012 .UPDATE... MADE A FEW CHANGES TO CURRENT FORECAST...INCLUDING SLIGHTLY INCREASING RAIN CHANCES FOR AREAS GENERALLY EAST OF A LINE FROM TEXARKANA TO LUFKIN. ALSO...LOWERED MAX TEMPS A DEGREE OR TWO FOR AREAS WEST AND NORTH OF THE SHREVEPORT AREA AS CLOUDS SHOULD REMAIN THICK FOR THE SHORT TERM AND THE COLD FRONT WILL PASS THROUGH BY THE AFTERNOON. /20/ .DISCUSSION... COLD FRONT KNOCKING ON THE WESTERN EDGE OF THE CWA THIS MORNING...HAVING ALREADY MOVED THROUGH PARIS AND SULPHUR SPRINGS TEXAS. SO...WINDS ACROSS NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA WILL BE TURNING NORTHWEST INTO THE EARLY AFTERNOON. SHOWER ACTIVITY IN ADVANCE OF THIS FRONT HAS BEGUN TO INCREASE...ROUGHLY FROM LUFKIN TEXAS THROUGH SHREVEPORT AND INTO PORTIONS OF SOUTHWEST ARKANSAS. THIS ACTIVITY SHOULD INCREASE FURTHER AS IT MOVES EASTWARD WITH TIME THROUGHOUT THE DAY. THE ONLY THUNDER NOTED IN THE AREA HAS BEEN IN NORTHERN PORTIONS OF SOUTHWEST ARKANSAS SO FAR...BUT AS THE DAY PROGRESSES ADDITIONAL THUNDERSTORMS SHOULD DEVELOP AREAWIDE. OVERALL SEVERE THREAT IS LOW...BUT PORTIONS OF NORTHERN LOUISIANA AND DEEP EAST TEXAS COULD SEE SOME ISOLATED STRONG STORMS AS INSTABILITY WILL BE GREATEST THERE. SHOWERS/STORMS SHOULD BE OUT OF THE AREA BY MIDNIGHT...WITH COOLER AIR AND CLOUDS IN PLACE. /20/ .AVIATION... EXPECT ALREADY ONGOING SCT CONVECTION TO INCREASE ACROSS THE TERMINAL SITES AS A COLD FRONT CURRENTLY ALONG A LIKE FROM KRKR...TO KPRX...TO KACT APPROACHES. COLD FRONT SHOULD BE NEAR A KLFK-KSHV-KELD LINE BY 22Z...AND THROUGH ALL TAF SITES 05/06Z. MVFR/LOW VFR CIGS WILL PERSIST FOR MUCH OF THE 18Z TAF PERIOD...AND IFR CONDITIONS WILL BE POSSIBLE VC OF CONVECTION. EXPECT N WINDS 8-12 KTS WITH HIGHER GUSTS AFTER FROPA...WITH GUSTS RELAXING TOWARDS SUNRISE...GIVING WAY TO NE WINDS 5-10 KTS FOR WEDNESDAY. /12/ && .PRELIMINARY POINT TEMPS/POPS... SHV 73 53 67 46 68 / 70 30 0 0 0 MLU 75 54 66 47 70 / 70 60 20 0 0 DEQ 70 42 66 38 66 / 50 0 0 0 0 TXK 71 48 64 42 68 / 70 20 0 0 0 ELD 73 52 64 43 65 / 70 30 0 0 0 TYR 72 49 66 46 71 / 40 20 0 0 0 GGG 72 50 68 45 69 / 60 20 0 0 0 LFK 75 54 69 47 70 / 60 30 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 20/12
Hazardous weather outlook, Dec 4, 11:48 AM CST, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1148 AM CST TUE DEC 4 2012 ARZ060-061-070>073-LAZ001>006-010>014-017>022-TXZ097-108>112- 124>126-136>138-149>153-165>167-050600- HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-COLUMBIA-UNION AR-CADDO-BOSSIER- WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE- JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL- LA SALLE-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION- SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY- ANGELINA-SAN AUGUSTINE-SABINE TX- 1148 AM CST TUE DEC 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ARKANSAS...NORTH CENTRAL AND NORTHWEST LOUISIANA...EAST AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON THROUGH TONIGHT ACROSS THE AREA AS AN UPPER LEVEL DISTURBANCE AND ASSOCIATED COLD FRONT CONTINUE TO MOVE EASTWARD THROUGH THE REGION. BRIEF HEAVY RAINFALL...DEADLY LIGHTNING...HAIL AND GUSTY WINDS WILL BE POSSIBLE WITH STRONGER THUNDERSTORMS. WITH DEWPOINTS IN THE 60S AND AFTERNOON TEMPERATURES IN THE 70S...THERE WILL BE ENOUGH MOISTURE AND INSTABILITY FOR THUNDERSTORMS TO DEVELOP...SOME OF WHICH MAY BE STRONG TO SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE WITH ANOTHER STORM SYSTEM LATE DURING THE WEEK AND INTO THE WEEKEND. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS IS NOT ANTICIPATED AT THIS TIME. HOWEVER...IF THE SEVERE WEATHER THREAT BECOMES MORE WIDESPREAD THAN ANTICIPATED SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON. 20
In the hours before
Special weather statement, Dec 4, 12:31 PM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1231 PM CST TUE DEC 4 2012
LAZ021-022-041915-
CALDWELL-LA SALLE-
1231 PM CST TUE DEC 4 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 115 PM CST...FOR THE FOLLOWING
PARISHES...
IN NORTH CENTRAL LOUISIANA...
LA SALLE AND CALDWELL...
AT 1230 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 8 MILES NORTHWEST OF MIDWAY...OR 24
MILES SOUTHWEST OF COLUMBIA...MOVING EAST AT 15 MPH.
DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
20Special weather statement, Dec 4, 12:41 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1241 PM CST TUE DEC 4 2012
LAZ005-012-013-041930-
BIENVILLE-JACKSON-LINCOLN-
1241 PM CST TUE DEC 4 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 130 PM CST...FOR THE FOLLOWING
PARISHES...
IN NORTH CENTRAL LOUISIANA...
LINCOLN AND JACKSON...
IN NORTHWEST LOUISIANA...
BIENVILLE...
INCLUDING THE FOLLOWING LOCATIONS...
ARCADIA...GRAMBLING AND RUSTON...
AT 1239 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 10 MILES SOUTH OF ARCADIA...OR 16
MILES SOUTHWEST OF GRAMBLING...MOVING NORTHEAST AT 15 MPH.
DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 4, 2:08 PM CST | Severe Thunderstorm Warning | SHV | Caldwell, Jackson, Ouachita | 37 min |
| Dec 4, 2:17 PM CST | Severe Thunderstorm Warning | SHV | Jackson | 28 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.